standing Police Siren Generic

WESTERLY — A 36-year-old Bradford man is recovering from a suspected overdose after he was revived using two doses of naloxone Wednesday, the first administered by a friend and the second given by an officer.

Westerly police received a 911 call around 5:50 p.m. from a friend of the victim, who reported that he had suffered an apparent overdose at a Church Street home and had just been given naloxone (Narcan).

Officers arrived and took over treatment, Westerly Police Chief Shawn Lacey said, administering a second dose of Narcan when the first did not appear to be reviving him. He regained consciousness a few moments later and was taken to Westerly Hospital by Westerly Ambulance personnel for further treatment and evaluation, Lacey said.

"Unfortunately, the need for these kind of responses are becoming more common. We are finding that it is no longer unusual to need a second dose," Lacey said.

The police confirmed that the victim had been released from the Adult Correctional Institutions in Cranston just eight hours before the incident.

Recommended for you

(1) comment

Leagen

Sad to say but the way it is going he will be back in the ACI before u know it. Sad life.

Welcome to the discussion.

Keep it Clean. Please avoid obscene, vulgar, lewd, racist or sexually-oriented language.
PLEASE TURN OFF YOUR CAPS LOCK.
Don't Threaten. Threats of harming another person will not be tolerated.
Be Truthful. Don't knowingly lie about anyone or anything.
Be Nice. No racism, sexism or any sort of -ism that is degrading to another person.
Be Proactive. Use the 'Report' link on each comment to let us know of abusive posts.
Share with Us. We'd love to hear eyewitness accounts, the history behind an article.